Alert archive / Texas / Red Flag Warnings in 2013
Red Flag Warning 22, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Apr 7, 2013, 2:56 PM CDT for 19 counties in Texas. It took effect at Apr 8, 2013, 1:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2013, 2:56 PM CDT (19:56 UTC)
- In effect from
- Apr 8, 2013, 1:00 PM CDT
- Expired
- Apr 8, 2013, 9:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 7 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.9 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2510 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
683 WWUS84 KMAF 071956 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 256 PM CDT SUN APR 7 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15 PERCENT OR LESS...AND HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE...DAVIS...AND APACHE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...PORTIONS OF THE WESTERN LOW ROLLING PLAINS...REEVES COUNTY AND THE UPPER TRANS PECOS...AND PERMIAN BASIN... ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 9 PM CDT /8 PM MDT/ MONDAY FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15 PERCENT OR LESS...AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO AND WEST TEXAS... .CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST THROUGH MID EVENING AND ESPECIALLY MONDAY AS TEMPERATURES INCREASE TO WELL ABOVE NORMAL AND DRY DOWNSLOPE WEST WINDS DRIVE MINIMUM RELATIVE HUMIDITIES BELOW 15 PERCENT. NMZ114-TXZ057-258-081000- /O.UPG.KMAF.FW.A.0018.130408T1800Z-130409T0100Z/ /O.NEW.KMAF.FW.W.0022.130408T1800Z-130409T0200Z/ /O.CON.KMAF.FW.W.0021.000000T0000Z-130408T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- VAN HORN AND HIGHWAY 54 CORRIDOR-GUADALUPE MOUNTAINS- 256 PM CDT SUN APR 7 2013 /156 PM MDT SUN APR 7 2013/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS... ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 9 PM CDT /8 PM MDT/ MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS... * WINDS...TODAY...WEST 20 TO 25 MPH. MONDAY...ABOVE 6000 FEET...SOUTHWEST 20 TO 30 MPH INCREASING TO 30 TO 40 MPH IN THE AFTERNOON. BELOW 6000 FEET...SOUTHWEST 20 TO 25 MPH INCREASING TO 25 TO 35 MPH IN THE AFTERNOON. * HUMIDITY...TODAY...10 PERCENT. MONDAY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ TXZ074-081000- /O.UPG.KMAF.FW.A.0019.130408T1800Z-130409T0100Z/ /O.NEW.KMAF.FW.W.0022.130408T1800Z-130409T0200Z/ /O.CON.KMAF.FW.W.0021.000000T0000Z-130408T0200Z/ DAVIS/APACHE MOUNTAINS AREA- 256 PM CDT SUN APR 7 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE DAVIS AND APACHE MOUNTAINS... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM CDT MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE DAVIS AND APACHE MOUNTAINS... * WIND...TODAY...WEST 20 TO 25 MPH. MONDAY...SOUTHWEST 20 TO 30 MPH. * HUMIDITY...TODAY...5 TO 10 PERCENT. MONDAY...10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ NMZ115-TXZ050>052-058>063-067-081000- /O.UPG.KMAF.FW.A.0018.130408T1800Z-130409T0100Z/ /O.NEW.KMAF.FW.W.0022.130408T1800Z-130409T0200Z/ /O.EXA.KMAF.FW.W.0021.000000T0000Z-130408T0200Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ-ANDREWS-MARTIN-HOWARD- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD- 256 PM CDT SUN APR 7 2013 /156 PM MDT SUN APR 7 2013/ ...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE SOUTHEAST NEW MEXICO PLAINS...PORTIONS OF THE WESTERN LOW ROLLING PLAINS... REEVES COUNTY AND THE UPPER TRANS PECOS...AND THE PORTIONS OF THE PERMIAN BASIN... ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 9 PM CDT /8 PM MDT/ MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE SOUTHEAST NEW MEXICO PLAINS...PORTIONS OF THE WESTERN LOW ROLLING PLAINS...REEVES COUNTY AND THE UPPER TRANS PECOS...AND PORTIONS OF THE PERMIAN BASIN... * WIND...TODAY...SOUTHWEST TO WEST 20 TO 25 MPH. MONDAY...SOUTHWEST 20 TO 25 MPH. * HUMIDITY...TODAY...5 TO 10 PERCENT. MONDAY...10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ TXZ068>070-081000- /O.UPG.KMAF.FW.A.0019.130408T1800Z-130409T0100Z/ /O.NEW.KMAF.FW.W.0022.130408T1800Z-130409T0200Z/ /O.EXA.KMAF.FW.W.0021.000000T0000Z-130408T0200Z/ CRANE-UPTON-REAGAN- 256 PM CDT SUN APR 7 2013 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR PORTIONS OF THE PERMIAN BASIN... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM CDT MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR PORTIONS OF THE PERMIAN BASIN... * WIND...SOUTHWEST 20 TO 25 MPH. * HUMIDITY...TODAY...5 TO 10 PERCENT. MONDAY...10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ TXZ079>081-081000- /O.UPG.KMAF.FW.A.0019.130408T1800Z-130409T0100Z/ /O.NEW.KMAF.FW.W.0022.130408T1800Z-130409T0200Z/ PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA- 256 PM CDT SUN APR 7 2013 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM CDT MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE PRESIDIO VALLEY...MARFA PLATEAU AND BIG BEND AREA... * WIND...SOUTHWEST 20 TO 25 MPH. * HUMIDITY...5 TO 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ TXZ045>048-053-081000- /O.UPG.KMAF.FW.A.0018.130408T1800Z-130409T0100Z/ /O.NEW.KMAF.FW.W.0022.130408T1800Z-130409T0200Z/ GAINES-DAWSON-BORDEN-SCURRY-MITCHELL- 256 PM CDT SUN APR 7 2013 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM CDT MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR PORTIONS OF THE WESTERN LOW ROLLING PLAINS... * WIND...SOUTHWEST 20 TO 25 MPH. * HUMIDITY...5 TO 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ TXZ075-082-081000- /O.UPG.KMAF.FW.A.0019.130408T1800Z-130409T0100Z/ /O.NEW.KMAF.FW.W.0022.130408T1800Z-130409T0200Z/ PECOS-TERRELL- 256 PM CDT SUN APR 7 2013 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM CDT MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR PECOS AND TERRELL COUNTIES... * WIND...SOUTHWEST 20 TO 25 MPH. * HUMIDITY...5 TO 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
4 follow-up statements
325 WWUS84 KMAF 080238 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 938 PM CDT SUN APR 7 2013 ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 9 PM CDT /8 PM MDT/ MONDAY FOR 20 FOOT WINDS OF 20 MPH OR MORE... HUMIDITY OF 15 PERCENT OR LESS...AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO AND WEST TEXAS... .CRITICAL FIRE WEATHER CONDITIONS WILL BE PRESENT MONDAY AS TEMPERATURES INCREASE TO WELL ABOVE NORMAL AND DRY DOWNSLOPE WEST WINDS DRIVE MINIMUM RELATIVE HUMIDITIES BELOW 15 PERCENT. NMZ114-TXZ057-074-079>081-258-081445- /O.CON.KMAF.FW.W.0022.130408T1800Z-130409T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-GUADALUPE MOUNTAINS- 938 PM CDT SUN APR 7 2013 /838 PM MDT SUN APR 7 2013/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 9 PM CDT /8 PM MDT/ MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE VAN HORN AND HIGHWAY 54 CORRIDOR...DAVIS MOUNTAINS...PRESIDIO VALLEY...MARFA PLATEAU...BIG BEND AREA AND THE GUADALUPE MOUNTAINS... * WIND...SOUTHWEST 20 TO 35 MPH. * HUMIDITY...5 TO 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ NMZ115-TXZ045>048-050>053-058>063-067>070-075-082-081445- /O.CON.KMAF.FW.W.0022.130408T1800Z-130409T0200Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-TERRELL- 938 PM CDT SUN APR 7 2013 /838 PM MDT SUN APR 7 2013/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 9 PM CDT /8 PM MDT/ MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE PERMIAN BASIN AND TRANS PECOS... * WIND...SOUTHWEST 20 TO 25 MPH. * HUMIDITY...5 TO 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
935 WWUS84 KMAF 080904 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 404 AM CDT MON APR 8 2013 ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 9 PM CDT /8 PM MDT/ TODAY FOR 20 FOOT WINDS OF 20 MPH OR MORE... HUMIDITY OF 15 PERCENT OR LESS...AND HIGH TO EXTREME FIRE DANGER FOR ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS... .CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AREAWIDE TODAY AS TEMPERATURES INCREASE TO WELL ABOVE NORMAL AND DRY DOWNSLOPE WEST WINDS DRIVE MINIMUM RELATIVE HUMIDITIES BELOW 15 PERCENT. NMZ114-TXZ057-074-079>081-258-082115- /O.CON.KMAF.FW.W.0022.130408T1800Z-130409T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-GUADALUPE MOUNTAINS- 404 AM CDT MON APR 8 2013 /304 AM MDT MON APR 8 2013/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE AND DAVIS MOUNTAINS...VAN HORN HIGHWAY 54 CORRIDOR...MARFA PLATEAU...PRESIDIO VALLEY AND BIG BEND... * WIND...SOUTHWEST 20 TO 40 MPH AND GUSTY. * HUMIDITY...7 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ NMZ115-TXZ045>048-050>053-058>063-067>070-075-082-082115- /O.CON.KMAF.FW.W.0022.130408T1800Z-130409T0200Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-TERRELL- 404 AM CDT MON APR 8 2013 /304 AM MDT MON APR 8 2013/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE SOUTHEAST NEW MEXICO PLAINS... PERMIAN BASIN AND TRANS PECOS... * WIND...SOUTHWEST 20 TO 25 MPH AND GUSTY. * HUMIDITY...8 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
439 WWUS84 KMAF 081924 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 224 PM CDT MON APR 8 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15 PERCENT OR LESS...AND HIGH TO EXTREME FIRE DANGER FOR WEST TEXAS AND SOUTHEAST NEW MEXICO... .CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST THROUGH MID EVENING AS WELL ABOVE NORMAL TEMPERATURES AND DRY DOWNSLOPE WEST WINDS DRIVE MINIMUM RELATIVE HUMIDITIES BELOW 15 PERCENT. NMZ114-TXZ057-074-079>081-258-090200- /O.CON.KMAF.FW.W.0022.000000T0000Z-130409T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-GUADALUPE MOUNTAINS- 224 PM CDT MON APR 8 2013 /124 PM MDT MON APR 8 2013/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE...DAVIS...AND APACHE MOUNTAINS...VAN HORN AND THE HIGHWAY 54 CORRIDOR...PRESIDIO VALLEY...MARFA PLATEAU...AND BIG BEND AREA... * WIND...ABOVE 5000 FEET...SOUTHWEST 25 TO 35 MPH. BELOW 5000 FEET...SOUTHWEST 20 TO 30 MPH. * HUMIDITY...5 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ NMZ115-TXZ045>048-050>053-058>063-067>070-075-082-090200- /O.CON.KMAF.FW.W.0022.000000T0000Z-130409T0200Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-TERRELL- 224 PM CDT MON APR 8 2013 /124 PM MDT MON APR 8 2013/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE SOUTHEAST NEW MEXICO PLAINS...WESTERN LOW ROLLING PLAINS...REEVES COUNTY AND THE UPPER TRANS PECOS...PERMIAN BASIN...STOCKTON PLATEAU... AND LOWER TRANS PECOS... * WIND...SOUTHWEST 20 TO 25 MPH. * HUMIDITY...5 TO 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
746 WWUS84 KMAF 090207 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 907 PM CDT MON APR 8 2013 ...RED FLAG WARNING FOR WEST TEXAS AND SOUTHEAST NEW MEXICO HAS EXPIRED... .WIND SPEEDS HAVE DECREASED AFTER SUNSET AND RELATIVE HUMIDITY WILL SLOWLY INCREASE AS TEMPERATURES FALL. SOME LOCATIONS... ESPECIALLY IN THE MOUNTAINS... MAY EXPERIENCE NEAR CRITICAL FIRE WEATHER CONDITIONS THE REMAINDER OF THE EVENING BUT OVERALL WEATHER CONDITIONS WILL CONTINUE TO IMPROVE THROUGH THE NIGHT. NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-075-079>082-258- 090315- /O.EXP.KMAF.FW.W.0022.000000T0000Z-130409T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 907 PM CDT MON APR 8 2013 /807 PM MDT MON APR 8 2013/ ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY FOR WEST TEXAS AND SOUTHEAST NEW MEXICO... FIRE WEATHER CONDITIONS ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS WILL CONTINUE TO SLOWLY IMPROVE THROUGH THE NIGHT. $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 7, 2:05 PM CDT, 51 minutes earlier.
Area forecast discussion, Apr 7, 2:05 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
205 PM CDT SUN APR 7 2013
.DISCUSSION...
DOWNSLOPE WINDS UNDERNEATH MOSTLY SUNNY SKIES AND 24C 85H THERMAL
RIDGE RESULTING IN HIGH TEMPS ABOUT 10-15 DEGREES ABOVE NORMAL
TODAY. DRY AIR PUSHING OUT E INTO ERN BASIN. BROAD SFC LOW INVOF
PANHANDLE OVERNIGHT WILL KEEP WLY COMPONENT IN PLACE AT SFC PRECLUDING
MSTR RETURN TO THE W. EXPECT THAT SHALLOW LOW LEVEL MSTR WILL COME
BACK INTO FAR ERN CWFA THOUGH. SAID SFC LOW WILL REDEVELOP AND
INTENSIFY MONDAY INVOF NE NM IN RESPONSE TO APPROACH OF COLD 5H
LOW. THIS WILL KEEP THERMAL RIDGE IN PLACE WITH SW WINDS. MSTR
WILL BE SHALLOW ENUF THAT DRY AIR WILL MIX/MOVE TO OR JUST E OF
THE CAPROCK. MIXED LAYER WINDS INCREASE TO A SOLID 25KTS AND WITH
A BETTER ORGANIZED MSLP GRADIENT THE WINDS WILL BE STRONGER...
LOOKS LIKE A PRETTY SOLID 20-30 MPH SUSTAINED WIND ACROSS THE
PLAINS. HIGH WIND WATCH HAS BEEN POSTED FOR GDP MTNS AND LOOKS
GOOD WITH 7H WIND 30KTS BY 18Z MONDAY. HIGH TEMPS MONDAY WILL BE
SIMILAR TO TODAY/S. BY TUE AM 7H WIND INCREASES TO NEAR 70KTS
ACROSS GDP MTNS SO THE WATCH LOOKS GOOD INTO TUE PM. MEANWHILE 5H
LOW WILL HAVE MOVED E OF THE 4 CORNERS TUE PM AND ASSOCD PACIFIC
WILL LIKELY MOVE E DURING THE DAY. DOWNSLOPE WINDY CONDITIONS WILL
OFFSET COOLING SOME. HIGH WINDS WILL STILL BE CONCERN FOR GDP MTNS
TUE PM. FOR THE DAVIS ABOVE 6000 FT HIGH WINDS WILL BE A CONCERN
BY MONDAY EVENING WHEN 7H WINDS INCREASE TO 45KTS. FOR NOW WILL
HOLD OFF ON ISSUANCE OF A WATCH THERE IN THE DAVIS MTNS SINCE ITS
STILL ABOUT 36HRS TO ONSET AND MID SHIFT WILL HAVE BETTER CHANCE
TO EVALUATE TIMING. MODELS HAVE BEEN AND CONTINUE TO SHOW AN
SECONDARY STRONG SPEED MAX THAT MOVES INTO THE BASE OF MID LEVEL
TROF TUE PM AND HIGH BASED -SHRA MAY DEVELOP IN THE FAR W/NW CWFA.
TUE HAS THE POTENTIAL TO BE THE WINDIEST OF THE NEXT FEW
DAYS...ESPECIALLY IF THE HIGH BASED -SHRA COME INTO PLAY. AS
PRIMARY 5H LOW MOVES INTO THE CENTRAL PLAINS TUE NIGHT A STRONGER
COLD FRONT WILL BE MOVING THRU THE SRN PLAINS WITH ARRIVAL INTO
THE PB AROUND 06Z/WED. PRECIP MAY BRIEFLY DEVELOP ON THE FRONT
ACROSS THE NE-E CWFA AS THE 5H SPEED MAX STARTS TO LIFT NE FROM
THE TROF ACROSS THE TRANS PECOS/PB. A LATE SEASON LIGHT FREEZE
CAN/T RULED OUT WED/THUR AM ESPECIALLY SE NM/NW-PB. TEMPS WILL CONTINUE
TO COOL WED PM WITH HIGHS 55-65. HIGH TEMPS WILL WARM BACK UP
THURSDAY UNDERNEATH DRY NW MID LEVEL FLOW BUT STILL BELOW NORMAL.
THEREAFTER UNSEASONABLY WARM HIGH TEMPS WILL PREVAIL AS MOSTLY
ZONAL MID LEVEL FLOW AND PROMINENT LOW LEVEL THERMAL RIDGE...DRY.
&&
.FIRE WEATHER...
OPTED TO ISSUE A SHORT FUSE RFW FOR THIS AFTERNOON BASED ON TRENDS OF
CURRENT OBS. IN THE PLAINS THE MOST FAVORED AREA WILL BE FROM CARLSBAD
TO BIG SPRING SOUTH TO NEAR PECOS TO E OF MIDLAND. FOR MON HAVE OPTED
TO ISSUE FOR THE RED FLAG WARNING. MEAN MIXED LAYER WINDS ARE ABOUT
5KTS STRONGER THAN TODAY AND TEMPS WILL VERY SIMILAR TO TODAY ABOUT
10-15 ABOVE NORMAL. RED FLAG CONDITIONS ARE EXPECTED TO BE WIDESPREAD
WITH WINDS 20-30 MPH ACROSS THE PLAINS...MUCH STRONGER IN THE
MOUNTAINS. LOW END RED FLAG WX WILL BE POSSIBLE ON TUE BUT IT WILL
BE COOLER.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 57 89 53 75 / 0 0 0 0
BIG SPRING TX 59 91 57 77 / 0 10 10 0
CARLSBAD NM 58 89 53 70 / 0 0 0 0
DRYDEN TX 60 94 59 88 / 0 0 10 0
FORT STOCKTON TX 60 92 55 80 / 0 0 0 0
GUADALUPE PASS TX 54 79 45 63 / 0 0 0 10
HOBBS NM 51 87 52 70 / 0 0 0 0
MARFA TX 43 83 46 73 / 0 0 0 0
MIDLAND INTL AIRPORT TX 57 91 53 76 / 0 0 10 0
ODESSA TX 57 88 54 75 / 0 0 0 0
WINK TX 53 92 53 77 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM NOON TO 8 PM MDT MONDAY FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
PLAINS/BLM ROSWELL/LNZ.
RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY
COUNTY.
TX...RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ TO 9 PM CDT /8 PM MDT/
MONDAY FOR THE FOLLOWING ZONES... ANDREWS...BIG BEND AREA...
BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...
ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY AND UPPER
TRANS PECOS...SCURRY...TERRELL...UPTON...VAN HORN AND
HIGHWAY 54 CORRIDOR...WARD...WINKLER.
RED FLAG WARNING UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR THE
FOLLOWING ZONES... ANDREWS...CRANE...DAVIS/APACHE MOUNTAINS
AREA...ECTOR...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
LOVING...MARTIN...MIDLAND...REAGAN...REEVES COUNTY AND
UPPER TRANS PECOS...UPTON...VAN HORN AND HIGHWAY 54
CORRIDOR...WARD...WINKLER.
HIGH WIND WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&Hazardous weather outlook, Apr 7, 1:30 PM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 130 PM CDT SUN APR 7 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-081830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 130 PM CDT SUN APR 7 2013 /1230 PM MDT SUN APR 7 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST THROUGH MID EVENING ACROSS THE GUADALUPE...DAVIS...AND APACHE MOUNTAINS...THE SOUTHEAST NEW MEXICO PLAINS...PORTIONS OF THE WESTERN LOW ROLLING PLAINS...VAN HORN AND THE HIGHWAY 54 CORRIDOR...REEVES COUNTY AND THE UPPER TRANS PECOS...AND THE PERMIAN BASIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED MONDAY ACROSS ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS. RED FLAG WARNINGS ARE IN EFFECT. HIGH WINDS WILL BE POSSIBLE IN THE GUADALUPE MOUNTAINS MONDAY AFTERNOON INTO TUESDAY MORNING. A HIGH WIND WATCH IS IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 44
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 4:15 AM CDT | High Wind Watch | MAF | 24 hr | |
| Apr 7, 4:33 AM CDT | Red Flag Warning | MAF | Andrews, Crane, Ector, Glasscock, Howard, Loving and 6 more | 16 hr |
Nearby
Red Flag Warnings in Texas, 2013Red Flag Warnings in New Mexico, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.